Alert archive / Wisconsin / Tornado Warnings in 2000

Tornado Warning 6, NWS Duluth, MN

August 8, 2000Burnett County, Wisconsin; Pine County, Minnesota

NWS Duluth, MN issued this tornado warning at Aug 8, 2000, 5:18 PM CDT for Burnett County, Wisconsin; Pine County, Minnesota. It was in force for 42 min. 7 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Aug 8, 2000, 5:18 PM CDT (22:18 UTC)
Expired
Aug 8, 2000, 6:00 PM CDT
In force
42 min
Issued by
NWS Duluth, MN
Area
Whole counties

Counties Pine County, MN, Burnett County, WI

What was reported inside it

TimeReportWhereRemark
Aug 8, 5:23 PM CDTHail 1Hinckley, MN
Aug 8, 5:41 PM CDTHail 1Siren, WI
Aug 8, 5:45 PM CDTHail 1.25Siren, WI
Aug 8, 5:49 PM CDTThunderstorm Wind 52 MAskov, MN
Aug 8, 5:56 PM CDTHail 0.75Sandstone, MN
Aug 8, 6:01 PM CDTHail 0.75Hinckley, MN
Aug 8, 6:02 PM CDTHail 2Hinckley, MN

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 10.3 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2000-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2000-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1313 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDLH 082219
TORDLH

MNC115-WIC013-082300-

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE DULUTH MN
518 PM CDT TUE AUG 8 2000

THE NATIONAL WEATHER SERVICE IN DULUTH MN HAS ISSUED A

* TORNADO WARNING FOR...
  BURNETT COUNTY IN WISCONSIN
  EASTERN PINE COUNTY IN MINNESOTA

* UNTIL 600 PM CDT

* AT 518 PM CDT DOPPLER RADAR INDICATED A TORNADO 4 MILES SOUTH OF
  CLOVERDALE...OR ABOUT 11 MILES EAST OF HINCKLEY...MOVING SOUTHEAST
  AT 30 MPH.

* THIS TORNADO WILL BE NEAR...
  YELLOWLAKE AROUND 545 PM CDT
  WEBSTER AROUND 550 PM CDT
  SIREN AROUND 555 PM CDT
  COOMER...HERTEL AROUND 600 PM CDT

GO TO THE BASEMENT OR A SMALL INTERIOR ROOM ON THE LOWEST! FLOOR!

$$

MELDE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Duluth, MN wrote its last area forecast discussion before this tornado warning went out at Aug 8, 1:30 PM CDT, 3 hours 48 minutes earlier.

Area forecast discussion, Aug 8, 1:30 PM CDT, 3 hours 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DULUTH MN
130 PM CDT TUE AUG 8 2000

THE OBVIOUS PROBLEM OF THE DAY IS LINE OF NEAR-SVR TSTMS CURRENTLY
OVR CWA. SFC PLOTS STILL A LTL DATA-SPARSE...SO MSAS MAY BE
SUSPECT...BUT DPTS APPEAR TO BE IN THE LOW-MID 60S WITH UPR 60S JUST
UPSTREAM. AXIS OF -8 SFC LI/S LIKEWISE JUST BEHIND SFC TROF WHERE
SUNSHINE IS MUCH STRONGER. CLD CVR JUST AHD OF TROF LIMITING SFC HTG
SOMEWHAT...SO INITIALLY COOL BLYR IS STILL SUPPRESSING CNVCTV ACTVTY
TO BLO SVR LIMITS FOR THE MOST PART...EXCEPT FOR XTRM SRN END OF
LINE BTWN GPZ AND BRD. MAY STILL SEE SOME WRNGS FOR S/C ZONES YET
THIS AFTN. AS FOR THE FUTURE...MODELS STILL NOT ALL IN YET AFTR
GATEWAY PROB...BUT ALL SEEM TO HAVE INITIALIZED WELL AND ARE SHOWING
SIMILAR MVMT OF SYS TO THE E. PREFER ETA/S SLIGHTLY FASTER MVMT IN
VIEW OF 95 KT VORT MAX PASSING ACRS SRN MN TNGT. AMS OVR OUR CWA
STABILIZES RAPIDLY AFT 06Z AS S/WV AND VORT MAX PUSH ON TO THE EAST
AND SFC HTG ENDS. DEPENDING ON EXACT PICTURE JUST BEFORE ZFP
TRANSMIT TIME...WILL PRBLY DROP MENTION OF EVENING TSTMS/PCPN IN WRN
ZONE GROUPS...KEEP THEM FOR EVENING IN CENTRAL ZONES...AND THROUGH
THE NIGHT FOR ERN WI ZONES. FWC ONLY MOS DATA AVAIL ATTM...BUT
APPEARS ACCEPTABLE...SHOWING WARMING TREND NXT COUPLE DAYS WITH LESS
CLD CVR OVERCOMING WK CAA AHD OF APPROACHING SFC HIGH.

.DLH...NONE.

ERF

The office that day

Everything else NWS Duluth, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 3:52 PM CDTSevere Thunderstorm WarningDLHSawyer, Washburn38 min
Aug 8, 5:02 PM CDTSevere Thunderstorm WarningDLHBurnett43 min
Aug 8, 6:17 PM CDTSevere Thunderstorm WarningDLHBurnett43 min
Aug 8, 1:01 PM CDTSevere Thunderstorm WarningDLHAitkin29 min
Aug 8, 1:49 PM CDTSevere Thunderstorm WarningDLHCarlton, Saint Louis41 min
Aug 8, 5:34 PM CDTSevere Thunderstorm WarningDLHPine56 min
Aug 8, 5:54 PM CDTSevere Thunderstorm WarningDLHItasca36 min
Aug 8, 6:55 PM CDTSevere Thunderstorm WarningDLHCass65 min

Nearby

Tornado Warnings in Wisconsin, 2000Tornado Warnings in Minnesota, 2000Every tornado warning in 2000Tornadoes in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.